Alert archive / North Carolina / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 304, NWS Raleigh, NC

October 24, 2007Chatham County, Wake County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Oct 24, 2007, 8:54 AM EDT for Chatham County, Wake County, North Carolina. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 24, 2007, 8:54 AM EDT (12:54 UTC)
Expired
Oct 24, 2007, 9:33 AM EDT
In force
39 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Chatham County, NC, Wake County, NC

The radar

The Raleigh/Durham radar (KRAX), 38 km from the middle of the area, began a volume at 12:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 0.9 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2007-10-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 760 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2007-10-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
760 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
518 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KRAH 241254
SVRRAH
NCC037-183-241345-
/O.NEW.KRAH.SV.W.0304.071024T1254Z-071024T1345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
854 AM EDT WED OCT 24 2007

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN CHATHAM COUNTY IN CENTRAL NORTH CAROLINA
  SOUTHWESTERN WAKE COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 945 AM EDT

* AT 852 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 11 MILES SOUTH OF NEW HILL...OR ABOUT 12 MILES
  NORTHWEST OF LILLINGTON...MOVING NORTH AT 30 MPH. WINDS IN EXCESS
  OF 58 MPH ARE LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  NEW HILL...HOLLY SPRINGS...
  APEX...
  CARY...CARPENTER...
  MORRISVILLE...
  RDU INTERNATIONAL AIRPORT...

DAMAGING WINDS OF 58 MPH AND GREATER ARE EXPECTED FROM THIS STORM.
THESE WINDS CAN BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

LAT...LON 3558 7905 3586 7894 3587 7869 3565 7877
      3556 7887 3558 7892 3555 7895
TIME...MOT...LOC 1254Z 200DEG 30KT 3555 7895

$$

WSS
3 follow-up statements
000 
WWUS52 KRAH 241308
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
907 AM EDT WED OCT 24 2007

NCC037-183-241345-
/O.CON.KRAH.SV.W.0304.000000T0000Z-071024T1345Z/
CHATHAM NC-WAKE NC-
907 AM EDT WED OCT 24 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 AM EDT
FOR SOUTHWESTERN WAKE AND EASTERN CHATHAM COUNTIES...

AT 905 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR HOLLY
SPRINGS...OR ABOUT 11 MILES SOUTH OF CARY...MOVING NORTHEAST AT 35
MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... NEW 
HILL...APEX...CARPENTER AND MORRISVILLE. THIS STORM IS CAPABLE OF 
PRODUCING DAMAGING WINDS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN RALEIGH.

LAT...LON 3558 7905 3586 7894 3587 7869 3565 7877
      3556 7887 3558 7892 3555 7895
TIME...MOT...LOC 1307Z 206DEG 31KT 3564 7884

$$

WSS
000 
WWUS52 KRAH 241316
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
916 AM EDT WED OCT 24 2007

NCC037-241326-
/O.CAN.KRAH.SV.W.0304.000000T0000Z-071024T1345Z/
CHATHAM NC-
916 AM EDT WED OCT 24 2007

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CHATHAM COUNTY IS
CANCELLED...

LAT...LON 3567 7895 3585 7889 3587 7870 3586 7869
      3581 7872 3579 7872 3565 7877 3564 7881
TIME...MOT...LOC 1316Z 217DEG 36KT 3572 7877

$$

NCC183-241345-
/O.CON.KRAH.SV.W.0304.000000T0000Z-071024T1345Z/
WAKE NC-
916 AM EDT WED OCT 24 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 AM EDT
FOR WEST CENTRAL WAKE COUNTY...

AT 913 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR HOLLY
SPRINGS...OR ABOUT 6 MILES SOUTH OF CARY...MOVING NORTHEAST AT 35
MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... CARY...CARPENTER AND 
MORRISVILLE.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN RALEIGH.

LAT...LON 3567 7895 3585 7889 3587 7870 3586 7869
      3581 7872 3579 7872 3565 7877 3564 7881
TIME...MOT...LOC 1316Z 217DEG 36KT 3572 7877

$$

WSS
000 
WWUS52 KRAH 241333
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
931 AM EDT WED OCT 24 2007

NCC183-241341-
/O.CAN.KRAH.SV.W.0304.000000T0000Z-071024T1345Z/
WAKE NC-
931 AM EDT WED OCT 24 2007

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL WAKE COUNTY IS
CANCELLED...

THE SEVERE STORM HAS EXITED WEST CENTRAL WAKE COUNTY. HOWEVER A 
CLUSTER OF SHOWERS AND STORMS WITH HEAVY RAIN WILL PERSIST ACROSS 
WESTERN WAKE COUNTY THROUGH 10 AM. RAINFALL AMOUNTS OF 1 TO 2 INCHES 
CAN BE EXPECTED. THIS WILL RESULT IN EXTENSIVE PONDING OF WATER ON 
THE ROADWAYS.

LAT...LON 3567 7895 3585 7889 3587 7870 3586 7869
      3581 7872 3579 7872 3565 7877 3564 7881
TIME...MOT...LOC 1331Z 217DEG 36KT 3584 7866

$$

WSS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 24, 7:25 AM EDT, 1 hour 29 minutes earlier.

Area forecast discussion, Oct 24, 7:25 AM EDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
725 AM EDT WED OCT 24 2007

.SYNOPSIS...HIGH PRESSURE OVER THE ATLANTIC AND LOW PRESSURE OVER
THE GULF STATES WILL CHANNEL A FLOW OF WARM MOIST AIR FROM THE SOUTH
INTO CENTRAL NORTH CAROLINA TODAY AND TONIGHT. A COLD FRONT WILL
PUSH SOUTH INTO THE AREA EARLY THURSDAY AND REMAIN NEARLY STATIONARY
THROUGH FRIDAY. ANOTHER COLD FRONT WILL DRIFT SLOWLY EASTWARD ACROSS
THE AREA ON SATURDAY.

&&

.NEAR TERM /THROUGH TODAY/...
ALTHOUGH SHOWERS ARE RATHER SPARSE UPSTREAM AT 06Z THIS MORNING
AND SOME RIDGING REMAINS EVIDENT IN THE STREAMLINES ALOFT...MODELS
SHOW THE AIRMASS DESTABILIZING AND UNDERGOING DEEP MOIST ADVECTION
FROM THE SOUTH AFTER 12Z. PRECIPITABLE WATER APPROACHES 2 INCHES
THIS AFTERNOON. THIS FAVORS THE DEVELOPMENT OF WIDESPREAD SHOWERS
AND SCATTERED THUNDERSTORMS OVER THE AREA WITH POPS INCREASING TO
CATEGORICAL LEVELS FOR THIS AFTERNOON. QPF WILL VARY AS WITH MOST
CASES WITH DEEP CONVECTION...BUT BASIN AVERAGES RANGING FROM
AROUND ONE-THIRD INCH IN THE COASTAL PLAIN TO NEARLY AN INCH IN
THE WEST ARE LIKELY. TEMPERATURES SHOULD REMAIN WELL ABOVE NORMAL
BUT CLOUDINESS WILL CAP HIGHS IN THE LOWER 80S EAST AND MID TO
UPPER 70S WEST. WIND GUSTS OF AROUND 25 MPH ARE LIKELY MAINLY
EAST DURING THE DAY. -RFG

&&

.SHORT TERM /TONIGHT THROUGH FRIDAY/...
WITH THE ARRIVAL OF A COLD FRONT FROM THE NORTH...THE SHALLOW
COOL AIRMASS OVER INTERIOR NC BY THU SHOULD SERVE AS A LAUNCHING
PAD FOR PERSISTENT MOIST AND CONDITIONALLY UNSTABLE AIR FROM THE
SOUTH AND SOUTHEAST FOR THE NEXT TWO DAYS. LARGE SCALE ISENTROPIC
LIFT AND SATURATION IS MOST EVIDENT AT THE 295K THETA LEVEL IN
ALL THE OPERATIONAL MODELS OVER CENTRAL NC DURING THE PERIOD.
MODEL EVENT TOTAL QPFS ARE IN THE 3 TO 4 INCH RANGE. WE WILL BE IN
THE MORE CONSERVATIVE 2 TO 3 INCH RANGE GIVEN UNCERTAINTY OF WHERE
THE GREATEST CONFLUENCE OF THE LOW LEVEL FLOW AND PLACEMENT OF THE
ELEVATED DEEP CONVECTION WILL OCCUR. POPS WILL REMAIN IN THE
LIKELY CATEGORY OR BETTER. TEMPERATURES WILL LOWER AND DIURNAL
EXTREMES NARROW WITH THE SHALLOW SURFACE BASED COOL AIR AND
WIDESPREAD CLOUDINESS AND PRECIPITATION. WE LOOK FOR HIGHS MAINLY
60S TO LOWER 70S AND LOWS MAINLY UPPER 5OS TO MID 60S. -RFG

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
MEDIUM RANGE MODELS FAVOR NE MOVEMENT OF THE CUTOFF LOW UP THE OHIO
VALLEY FRI NIGHT AND DAMPENING TO AN OPEN WAVE TO OUR NORTH SAT.
THIS BRINGS A COLD FRONT SLOWLY ACROSS OUR AREA AND OFF THE COAST
SAT EVENING. CHANCES OF RAIN FROM SCATTERED SHOWERS SHOULD REMAIN
HIGH THROUGH SAT THEN TAPER OFF SAT NIGHT AND EARLY SUN PENDING ANY
TRAILING SHORTWAVES IN THE BROAD LONG WAVE TROUGH OVER THE MIDDLE
EASTERN U.S. TEMPERATURES WILL SHOW A GRADUAL LOWERING DURING THE
WEEKEND.

A BROAD AREA OF SURFACE HIGH PRESSURE EXTENDS FROM NEW ENGLAND TO
THE SOUTHERN MS VALLEY FOR MON AND TUE WITH BROAD LOW PRESSURE
FLORIDA AND THE NW CARIBBEAN.  THIS KEEPS US IN A PERSISTENT NE FLOW
OVER CENTRAL NC WITH NEAR OR BELOW NORMAL TEMPERATURES.  CONDITIONS
ARE APT TO REMAIN DRY...BUT HINTS OF A SOUTHERN STREAM WAVE MAY
INDUCE CLOUDINESS AND POSSIBLY TROUGHING OR LOW PRESSURE DEVELOPMENT
ALONG THE COAST LATE OR BEYOND TUE.  -RFG

&&

.AVIATION /11Z WEDNESDAY THROUGH SUNDAY/...
CONVECTION IS ALREADY BEGINNING TO SPREAD INTO THE SOUTHERN
PIEDMONT AND SANDHILLS THIS MORNING. COVERAGE WILL CONTINUE TO
INCREASE ACROSS CENTRAL NC THROUGHOUT THE DAY AS A COLD FRONT
APPROACHES FROM THE NORTH AND IT INTERACTS WITH A STRONG SOUTHERLY
WIND FLOW AND COPIOUS AMOUNTS OF MOISTURE. IFR CONDITIONS WILL
OCCUR WITH THE HEAVIER CONVECTION...BUT TIMING OF SUCH
CONDITIONS IS DIFFICULT TO PINPOINT. THEREFORE...THE TAF PACKAGE
REFLECTS PREDOMINATE MVFR CEILINGS WITH OCCASIONAL IFR CONDITIONS
IN ASSOCIATION WITH SHOWERS AND THUNDERSTORMS. KEEP IN MIND THAT
CEILINGS COULD VARY CONSIDERABLY AS THE DAY PROGRESSES. ANY MIXING
THAT CAN OCCUR TODAY...MOST LIKELY OVER THE COASTAL PLAIN...WILL
AID IN THE TRANSPORT OF HIGHER WINDS IN THE LOW LEVELS DOWN TO THE
SFC. THEREFORE...OCCASIONAL GUSTS OF UP TO 20 KT POSSIBLE...ESPECIALLY
AT FAY/RWI.

A BACKDOOR COLD FRONT WILL PUSH INTO THE REGION LATE TONIGHT. BEHIND
THIS FRONT...WIDESPREAD RAIN WILL BECOME LIKELY WITH CEILINGS
DROPPING TO IFR EVERYWHERE BY 12Z THU AS A COLD AIR DAMMING EVENT
BECOMES ESTABLISHED. IFR CEILINGS LOOK TO PERSIST INTO FRIDAY. BY
FRIDAY INTO SATURDAY...ANOTHER COLD FRONT WILL APPROACH FROM THE
WEST...BRINGING YET ANOTHER HIGH LIKELIHOOD FOR RAIN AND POTENTIAL
IFR CONDITIONS. -JFB

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...RFG
NEAR TERM...RFG
SHORT TERM...RFG
LONG TERM...RFG
AVIATION...JFB
Hazardous weather outlook, Oct 24, 3:57 AM EDT, 4 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
357 AM EDT WED OCT 24 2007

NCZ007>011-021>028-038>043-073>078-083>086-088-089-250800-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
357 AM EDT WED OCT 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

GUSTY WINDS TO NEAR 30 MPH AND LOCALIZED HEAVY RAIN WITH THE
POTENTIAL FOR HIGHWAY AND URBAN DRAINAGE FLOODING ARE POSSIBLE
WITH BANDS OF SHOWERS AND THUNDERSTORMS ACROSS CENTRAL NORTH
CAROLINA TODAY. OTHERWISE HAZARDOUS WEATHER IS NOT EXPECTED AT
THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

RFG

In the hours before

Special weather statement, Oct 24, 5:56 AM EDT, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
556 AM EDT WED OCT 24 2007

NCZ007>011-021>028-038>043-073>078-083>086-088-089-241600-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON...
WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO...
HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG...
NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO...
RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY...
SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO...
ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON
556 AM EDT WED OCT 24 2007

...SIGNIFICANT RAINFALL IS LIKELY ACROSS CENTRAL NORTH CAROLINA
THE NEXT FEW DAYS...

CENTRAL NORTH CAROLINA IS LIKELY TO RECEIVE ITS FIRST SIGNIFICANT
WIDESPREAD RAINFALL SINCE SEPTEMBER 14TH...AND QUITE POSSIBLY THE
GREATEST EVENT TOTAL AMOUNT OF RAINFALL IN SEVERAL MONTHS.

TODAY THROUGH SATURDAY...THE WEATHER IS EXPECTED TO REMAIN UNSETTLED
WITH CONSIDERABLE CLOUDINESS...NUMEROUS SHOWERS...SCATTERED
THUNDERSTORMS...AND PERIODS OF RAIN...POSSIBLY HEAVY AT TIMES. FOR
THE FOUR DAY PERIOD...AVERAGE RAINFALL AMOUNTS OF TWO INCHES ARE
LIKELY. LOCALIZED HEAVIER AMOUNTS ARE POSSIBLE.

THE CAUSE OF ALL THIS WET WEATHER IS A SURGE OF WARM MOIST AIR
FLOWING NORTH FROM THE EASTERN GULF OF MEXICO AND OFF THE
SUBTROPICAL ATLANTIC INTO THE CAROLINAS BETWEEN DEEP LOW PRESSURE
OVER THE GULF STATES AND HIGH PRESSURE OFF THE EAST COAST. THIS
CHANNEL OF MOIST AIR IS EXPECTED TO COLLIDE WITH A COLD FRONT
SLIPPING SOUTH FROM THE OHIO VALLEY BY THURSDAY AND REMAINING
STATIONARY OVER THE AREA THROUGH FRIDAY. ANOTHER COLD FRONT
IS EXPECTED TO PUSH INTO THE AREA FROM THE WEST ON SATURDAY.

BECAUSE MAIN STEM RIVERS AND MAJOR STREAM CHANNELS ARE
EXCEPTIONALLY LOW OR NEARLY DEPLETED BY THE DROUGHT...FLOODING IS
NOT EXPECTED AT THIS TIME. HOWEVER...WITH BANDS OF HEAVY SHOWERS
AND THUNDERSTORMS...RAINFALL RATES EXCEEDING ONE INCH PER HOUR ARE
POSSIBLE. THIS SUDDEN DELUGE MAY CAUSE LOCALIZED FLOODING OF
HIGHWAYS AND URBAN DRAINAGES. INITIAL RAINFALL AFTER THE
PROLONGED DRY SPELL MAY ALSO CAUSE SLICK PAVEMENT SURFACES AND
CAUTION IS ADVISED FOR MOTORISTS UPON FIRST ENCOUNTERING WET
HIGHWAYS TODAY.

RFG
Special weather statement, Oct 24, 8:40 AM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
840 AM EDT WED OCT 24 2007

NCZ024-025-040-041-076-077-241345-
ORANGE-DURHAM-CHATHAM-WAKE-LEE-HARNETT-
INCLUDING THE CITIES OF...CHAPEL HILL...DURHAM...PITTSBORO...
RALEIGH...SANFORD...LILLINGTON
840 AM EDT WED OCT 24 2007

....THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT THE WESTERN SECTIONS
OF THE TRIANGLE...

A CLUSTER OF SHOWERS AND THUNDERSTORMS WILL MOVE NORTH NORTHEAST
ACROSS THE WESTERN SECTIONS OF THE TRIANGLE THROUGH 930 AM. THE
HEAVIER SHOWERS AND STORMS WILL AFFECT SUCH PLACES AS
PITTSBORO...APEX...CARY...JORDAN LAKE...RESEARCH TRIANGLE
PARK...R D U AIRPORT...CHAPEL HILL...CARRBORO AND DURHAM.

THE SHOWERS AND STORMS WILL PRODUCE ABOUT AN INCH OF RAIN IN LESS
THAN HOUR. THE INITIAL ONSET OF THE RAIN WILL CAUSE SLICK SPOTS TO
DEVELOP ON ROADS AND HIGHWAYS. ALSO STORM DRAINS MAY BE CLOGGED
WITH TREE OR LEAF DEBRIS. THIS MAY CAUSE EXTENSIVE PONDING.

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 24, 9:27 AM EDTSevere Thunderstorm WarningRAHFranklin, Granville, Wake22 min
Oct 24, 3:30 PM EDTSevere Thunderstorm WarningRAHFranklin, Halifax, Nash, Warren45 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.